Indiana, 2006Damaging Wind in Indiana, March 31, 2006
March 31, 2006 · NWS LMK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 31, 2:50 PM EST, 6 hours 55 minutes earlier.
Area forecast discussion, Mar 31, 2:50 PM EST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 PM EST FRI MAR 31 2006
.SHORT TERM (TONIGHT AND SATURDAY)...
RAIN IS MOVING INTO THE THE BLUEGRASS REGION ATTM. EXPECT PARTIAL
CLEARING...WHICH IS NOW ACROSS SOUTHWESTERN INDIANA...TO APPROACH
THE OHIO RIVER AND AREAS WEST OF INTERSTATE 65 BY LATE AFTERNOON.
CLEARING HAS WRAPPED AROUND AN OCCLUDED CLOSED LOW LOCATED IN
MINNESOTA AND ATMOSPHERE HAS CURRENTLY BECOME QUITE UNSTABLE ACROSS
SOUTHERN ILLINOIS AND CENTRAL INDIANA...WITH LIS OF UP TO -5.
BY LATE AFTERNOON THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG
SURFACE MOIST AXIS CORRESPONDING TO CURRENT INSTABILITY NORTHWEST OF
OUR CWA. STRONG UNIDIRECTIONAL WIND SHEAR AND MID LEVEL LAPSE RATES
WILL ALLOW SOME STORMS TO BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS.
FARTHER TO THE SOUTHEAST...IN OUR CWA ALONG AND NORTH OF THE OHIO
RIVER...ATMOSPHERE HAS BEEN SLOWER TO RECOVER FROM SHOWERS EARLIER
THIS MORNING. SHOULD STORMS INITIATE...THE SOUTHERN END OF THE
EXPECTED LINE OF CONVECTION IS EXPECTED TO EXTEND TO SOUTHERN
INDIANA AND NORTHERN KENTUCKY LATER THIS EVENING. THE BEST CHANCE OF
ANY SEVERE WEATHER THIS EVENING WILL LIE ALONG AND NORTH OF THE OHIO
RIVER.
AS THE MID LEVELS CONTINUE TO DRY OUT...THE THREAT OF STORMS WILL
MOVE EAST OF THE BLUEGRASS REGION EARLY TOMORROW.
FOR SATURDAY...HIGH TEMPERATURES WILL DEPEND UPON CLOUD COVER.
FORECAST 3000FT RELATIVE HUMIDITIES SHOW THAT A BROAD EXPANSE OF LOW
CLOUDINESS ASSOCIATED WITH WRAP-AROUND MOISTURE WILL MOVE SOUTHEAST
EARLY TOMORROW. EXPECT A WIDE VARIATION OF CLOUD COVER RANGING FROM
MOSTLY SUNNY ALONG THE TENNESSEE BORDER TO CLOUDY ACROSS SOUTHERN
INDIANA. TEMPERATURES WILL STAY COOL TOMORROW ACROSS AREAS WHERE
CLOUD COVER PERSISTS. JSD
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
SATURDAY NIGHT THROUGH MONDAY...
LOW CLOUD COVER WILL BE THE INITIAL PROBLEM FOR THIS FORECAST
PERIOD. CYCLONIC FLOW SHOULD KEEP LOW CLOUDS ACROSS THE NORTHERN
CWFA AT THE BEGINNING OF THE PERIOD. AS WINDS BACK THESE CLOUDS WILL
DISSIPATE SUNDAY MORNING JUST AS HIGH CLOUDS BEGIN TO OVERSPREAD THE
REGION.
AN UPPER LEVEL TROUGH JUST OFF THE WEST COAST THIS AFTERNOON WILL
TRAVEL ACROSS THE COUNTRY THROUGH THE WEEKEND. THERE ARE SOME
DIFFERENCES ON THE TIMING OF THIS SYSTEM WITH THE GFS THE MOST
PROGRESSIVE. THIS WILL OBVIOUSLY AFFECT THE TIMING OF THE WARM FRONT
SUNDAY AND COLD FRONT MONDAY AND FOR NOW WE WILL BLEND THE GFS AND
EUROPEAN MODELS. A COLD FRONT WHICH WILL CROSS OUR FORECAST AREA
TONIGHT WILL STALL OVER SOUTHERN TENNESSEE. AN INCREASING SOUTHWEST
FLOW WILL BRING THIS FRONT NORTHEAST AS A WARM FRONT SUNDAY
AFTERNOON. THE ATMOSPHERE WILL BE SOMEWHAT UNSTABLE SO I EXPECT WE
WILL SEE SCATTERED ELEVATED THUNDERSTORMS DEVELOP NORTH OF THE
FRONT. IN THE WAKE OF THE WARM FROM WE WILL SEE INCREASING SOUTHWEST
WINDS AND TEMPERATURES WARM INTO THE LOWER 70S LATE SUNDAY
AFTERNOON. THE SURFACE LOW WILL TRACK ACROSS THE GREAT LAKES MONDAY
AND AN ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE REGION. LOW LEVEL
WIND FIELDS WILL INCREASE TO 50KTS AHEAD OF THE FRONT AND DEPENDING
OF THE TIME OF THE FRONTAL PASSAGE ISOLATED TO SCATTERED STRONG
STORMS WILL BE POSSIBLE.
MONDAY NIGHT THROUGH FRIDAY...
AT THE BEGINNING OF THIS FORECAST PERIOD WE WILL FIND AN UPPER LEVEL
TROUGH AXIS FROM THE GREAT LAKES INTO VIRGINIA AND A DEEP CLOSED LOW
OFF THE SOUTHERN CALIFORNIA COAST. ACROSS THE LOWER OHIO VALLEY COOL
HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY WITH TEMPERATURES
NEAR NORMAL FOR EARLY APRIL. READINGS WILL GRADUALLY WARM EACH DAY
AS HIGH PRESSURE MOVES ACROSS THE REGION.
THE NEXT SYSTEM TO AFFECT THE OHIO VALLEY WILL ARRIVE FRIDAY AS THE
FORE MENTIONED WEST COAST LOW TRAVELS ACROSS THE COUNTRY. BACKING
WINDS WILL INCREASE THURSDAY AND TEMPERATURES WILL RESPOND WITH
HIGHS IN THE 70S. SHOWERS AND THUNDERSTORMS WILL ARRIVE THURSDAY
NIGHT AND CONTINUE FRIDAY. --JA
LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Mar 31, 3:45 PM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EST FRI MAR 31 2006
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-010945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
245 PM CST FRI MAR 31 2006 /345 PM EST FRI MAR 31 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS TONIGHT.
THE POTENTIAL EXIST FOR SEVERE THUNDERSTORMS TO DEVELOP MAINLY
ACROSS SOUTH CENTRAL INDIANA LATE THIS AFTERNOON AND EVENING. IF
THESE STORMS DO OCCUR STRONG GUSTY WINDS... HAIL... AND AN ISOLATED
TORNADO WILL BE POSSIBLE.
THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL KENTUCKY AFTER 8 PM
EST WITH THE MAIN THREAT GUSTY WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE STORM PREDICTION CENTER HAS DECLARED A SLIGHT RISK OF SEVERE
STORMS SUNDAY EVENING ALONG AND WEST OF A LINE FROM NEW CASTLE...TO
HODGENVILLE...TO FRANKLIN. STRONG GUSTY WINDS WILL BE THE PRIMARY
THREAT...WITH LARGE HAIL A SECONDARY THREAT...AND AN ISOLATED
TORNADO OR TWO IS POSSIBLE.
ADDITIONAL STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY AS A
COLD FRONT CROSSES THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING... SUNDAY...AND
MONDAY.
FOR THE LATEST INFORMATION ON THESE DEVELOPING STORMS LISTEN TO NOAA
WEATHER RADIO...CHECK THE WEB AT WEATHER.GOV/LOUISVILLE...OR LISTEN
TO BROADCAST MEDIA.
JA
In the hours before
Special weather statement, Mar 31, 8:29 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
829 PM EST FRI MAR 31 2006
INZ077>079-092-KYZ032-010300-
WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-TRIMBLE KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...
JEFFERSONVILLE...BEDFORD
729 PM CST FRI MAR 31 2006 /829 PM EST FRI MAR 31 2006/
...STRONG TO SEVERE THUNDERSTORMS ENTERING SOUTHERN INDIANA...
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS DROPPING INTO SOUTHERN
INDIANA...MOVING AT 35 MPH TO THE EAST SOUTHEAST. THESE STORMS HAVE A
HISTORY OF PRODUCING LARGE HAIL UP TO AN INCH IN SIZE AND DAMAGING
WINDS OF 60 MPH OR GREATER. ALSO...HEAVY RAINFALL WITH RAINFALL
AMOUNTS OF UP TO 1.5 INCHES WILL BE POSSIBLE ACROSS SOUTH CENTRAL
INDIANA AND A SMALL PORTION OF EXTREME NORTH CENTRAL KENTUCKY. THE
LINE OF STORMS SHOULD ENTER WASHINGTON...SCOTT AND JEFFERSON COUNTIES
IN INDIANA BY 915 TO 930 PM EST.
SCHOTT
Thunderstorm Wind, Orange
- When
- March 31, 9:45 PM EST
- Where
- Orange County, 3 mi W of Paoli
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.550, -86.517
Law enforcement estimated a 60 mph wind gust. Large tree limbs were downed on State Highway 156 between Paoli and French Lick.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, March 31, 20061 injured · $8.2 million · F2 · 44 events
- Tornado and Hail in Ohio, March 31, 2006$1.1 million · F2 · 10 events
- Tornado and Hail in Michigan, March 31, 2006$270,000 · F1 · 2 events
- High Wind in Illinois, March 31, 20064 injured · $105,000 · 55 kt wind · 3 events
- Strong Wind in Wisconsin, March 31, 2006$40,000 · 15 events
- Hail and Damaging Winds in Michigan, March 31, 20061 in hail · 37 events
- High Wind in Nevada, March 31, 2006$20,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Indiana, March 31, 20061.5 in hail · 11 events
- Hail and Damaging Wind in Tennessee, March 31, 20061.75 in hail · 6 events
- Winter Weather in Colorado, March 31, 20065 events
- Flooding in North Dakota, March 31, 20064 events
- Hail in Arkansas, March 31, 2006$400 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495424.